Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 11, 2014, 10:32 PM EDT for 7 counties in Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 10:32 PM EDT (02:32 UTC)
- Expired
- May 12, 2014, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:36 PM EDT | HEAVY RAIN 1.64 | 1 Sw Sevastopol, IN | 1 HOUR RAINFALL TOTAL. |
| May 11, 11:16 PM EDT | HEAVY RAIN 2.75 | Akron, IN | 2.75 INCHES OF RAIN IN THE PAST 2 HOURS. STREET FLOODING THROUGHOUT TOWN. STORM DRAINS ARE HAVING TROUBLE KEEPING UP WITH THE RAINFALL. |
| May 11, 11:39 PM EDT | HEAVY RAIN 3.7 | Claypool, IN | 3.7 INCHES OF RAIN FELL IN 2.5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS53 KIWX 120232
FFWIWX
INC017-049-085-103-131-169-181-120530-
/O.NEW.KIWX.FF.W.0001.140512T0232Z-140512T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
FULTON COUNTY IN NORTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF ROCHESTER...
SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF NORTH MANCHESTER...
SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITY OF WINAMAC...
WHITE COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITY OF MONTICELLO...
* UNTIL 130 AM EDT/1230 AM CDT/
* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED
AREA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE
TO TWO INCH PER HOUR RAINFALL RATES OVER THE NEXT TWO HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CREATE LOCALIZED FLASH
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PIERCETON...MENTONE...MONTICELLO AND AKRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4085 8700 4091 8699 4092 8694 4095 8694
4118 8628 4117 8607 4119 8606 4121 8568
4096 8570 4077 8657 4074 8659 4074 8674
4072 8677 4058 8677 4058 8710 4084 8711
$$
MCS1 follow-up statement
868
WGUS73 KIWX 120329
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EDT SUN MAY 11 2014
INC017-049-085-103-131-169-181-120530-
/O.CON.KIWX.FF.W.0001.000000T0000Z-140512T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-KOSCIUSKO IN-PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE
IN
1129 PM EDT SUN MAY 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT/1230 AM
CDT/ FOR WHITE...NORTHERN CASS...NORTHERN MIAMI...NORTHERN WABASH...
SOUTHERN PULASKI...SOUTHERN KOSCIUSKO AND FULTON COUNTIES...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF HEAVY RAIN LINGERING OVER THE WARNED AREA.
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES HAVE BEEN REPORTED
WITH THUNDERSTORMS SO FAR THIS EVENING. ADDITIONAL RAINFALL AMOUNTS
UP TO AN INCH WILL BE POSSIBLE WHICH MAY FURTHER EXACERBATE
LOCALIZED FLOODING. RAIN SHOULD EXIT THE AREA BY 100 AM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
MANCHESTER...WINAMAC...PIERCETON...MENTONE...ROCHESTER AND AKRON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
&&
LAT...LON 4085 8700 4091 8699 4092 8694 4095 8694
4118 8628 4117 8607 4119 8606 4121 8568
4096 8570 4077 8657 4074 8659 4074 8674
4072 8677 4058 8677 4058 8710 4084 8711
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 11, 7:18 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 11, 7:18 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 718 PM EDT SUN MAY 11 2014 .SYNOPSIS... ISSUED AT 705 PM EDT SUN MAY 11 2014 A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF HAIL. LOW TEMPERATURES WILL ONLY FALL INTO THE LOWER TO MID 60S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY WITH HIGHS IN THE LOWER TO MIDDLE 80S. && .UPDATE... ISSUED AT 705 PM EDT SUN MAY 11 2014 RADAR AND SATELLITE TELLS THE STORY THIS EVENING. COMPLEX CONVECTIVE PATTERN HAS EVOLVED WITH UPSTREAM MCS OVER IL MOVING EAST WHILE INTERSECTING NORTHWARD MOVING LINE OF STORMS ALONG WARM FRONT ACROSS IL. AN ADDITIONAL LINE OF CONVECTION HAS ALSO DEVELOPED FURTHER SOUTH OVER SOUTHERN IL AND IN. ALL THIS ACTIVITY IS LIFTING NORTH NORTHEAST WHILE SLIDING EAST. EXPECT TSRA TO INCREASE IN COVERAGE ACROSS THE AREA THIS EVENING WITH LOCALLY HEAVY RAIN AND HAIL POSSIBLE. SEVERE HAIL REMAINS POSSIBLE THROUGH THE EVENING GIVEN CAPE AND MODEST SHEAR. GIVEN ORIENTATION OF LOW LEVEL JET AND EAST-WEST BOUNDARY ALONG WITH INCREASING MOISTURE ADVECTION AND RISING PWATS...HEAVY RAIN THREAT GROWING OVERNIGHT. SEE LATEST SATELLITE DISCUSSION FROM NESDIS FOR MORE INFORMATION. HAVE ADDED LOCALLY HEAVY RAIN TO MOST OF AREA WITH EXCEPTION OF FAR EAST...BUT THIS AREA WILL NEED TO BE WATCHED DEPENDING ON TRAINING AND EVOLUTION OF MCS NEXT SEVERAL HOURS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 241 PM EDT SUN MAY 11 2014 NEAR TERM FOCUS WILL BE ON MCS MOVING ACROSS IOWA THIS AFTERNOON. LATEST SFC ANALYSIS SHOWS WARM FRONT MAKING A NORTHWARD PUSH THIS AFTERNOON INTO SOUTHERN LOWER MICHIGAN WHICH MAY TREND MCS TRACK FURTHER NORTH AND LIMIT ANY POTENTIAL IMPACT ON OUR CWA THIS EVENING. HAVE BUMPED UP POPS IN NW CWA BUT STILL KEEPING IN CHANCE RANGE. WATER VAPOR IMAGERY DEPICTING DEEP UPPER TROF OVER THE ROCKY MNTNS WITH UPPER LOW CENTERED OVER THE FOUR CORNERS THIS AFTERNOON. STRONG UPPER JET DYNAMICS ROUNDING THE BASE OF THE TROF WILL EJECT DEVELOPING SFC LOW TOWARD THE UPPER MS VALLEY ON MONDAY. THIS WILL HAVE THE FORECAST AREA IN WARM SECTOR DURING THE DAY ON MONDAY. AIRMASS WILL DESTABILIZE IN THE AFTERNOON WITH CAPES AOA 1500J/KG OVER MUCH OF AREA. LIMITING FACTOR WILL BE LACK OF ANY LARGE SCALE FORCING TO INITIATE CONVECTION SO WILL STAY WITH CHC/SLGT CHC. SFC LOW CONTINUES NE TRACK INTO FAR NW GREAT LAKES REGION MONDAY NIGHT AND WILL HAVE COLD FRONT APPROACHING THE WESTERN CWA EARLY TUESDAY MORNING AND BRING WITH IT INCREASING CHANCES FOR GOOD AREAL PRECIP COVERAGE. MILD TEMPS CAN BE EXPECTED THROUGH THE FCST PERIOD WITH TEMPS 15-20F ABOVE NORMAL. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 241 PM EDT SUN MAY 11 2014 WARM UPR RIDGE OF LATE WILL GIVE WAY TO EWD PROGRESSIVE DEEP UPR TROUGH THIS PD...DETAILS OF WHICH HAVE MORPHED INTO A SOLID CONSENSUS W/NEWD EJECTION OF A COHERENT TRAILING SFC WAVE THROUGH THE WRN LAKES ON WED. TO BEGIN...LTL XPCD WITHIN CAPPED WARM SECTOR MON NIGHT AS CWA REMAINS WELL DETACHED FM SYNOPTIC FOCUSING MECHANISMS YET WILL HOLD W/SLGT CHC MENTION NW THIRD PER POSSIBILITY OF EWD PROGRESSION OF CORN BELT CONVN. OTRWS LEAD SW LIFTS INTO ONTARIO TUE AS SECONDARY DIGS THROUGH BASE OF CNTRL US TROUGH ACRS W TX. SFC BNDRY XPCD TO STALL OVR EITHER CNTRL OR ERN CWA IN RESPONSE AND GENERALLY HEDGED TWD MIDDLE GROUND SOLUTIONS. THAT SAID...XPC DECAYING AREA OF SHRA AND PERHAPS ISOLD THUNDER TUE AM FOLLOWED BY REDVLPMNT ALG/AHD OF SFC BNDRY TUE AFTN. AFT THAT ATTN SHIFTS TWD NEWD EJECTION OF SECONDARY SFC WAVE WED. MOST MED RANGE SOLUTIONS INDICATE PHASING ALOFT WED NIGHT W/IMPLIED IMPRESSIVE MID LVL FGEN DVLPG UNDERNEATH FVRBL JET STREAK ALOFT POSITIONED THROUGH THE WRN LAKES AND THE MOST FVRBL TIME FOR A WIDESPREAD MODEST RAINFALL...BEFORE COLD POCKET ALOFT SETTLES IN OVERHEAD W/DIURNALLY DRIVEN AFTN SHRA THREAT THU/FRI OVR ERN AREAS. SEASONABLY MILD TEMPS ON TUE WILL BE REPLACED BY SEASONABLY COOL TEMPS THROUGH THE REMAINDER OF THE PD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 715 PM EDT SUN MAY 11 2014 RADAR AND SATELLITE SHOWS CONVECTION OVER IL LIFTING NORTHEAST TOWARD KSBN. HAVE CONTINUED TSRA THERE AFTER 01Z WITH MVFR AND BRIEF IFR CONDITIONS POSSIBLE WITH HEAY RAIN. HAIL A POSSIBILITY AS WELL. KFWA A LITTLE MORE UNCERTAIN BUT TRENDS SUGGEST TSRA COULD GET INTO THE VICINITY AFTER 03 TO 04Z. FORECAST REMAINS UNCERTAIN LATE TONIGHT INTO MONDAY AND IS DEPENDENT ON OVERNIGHT CONVECTIVE TRENDS AND BOUNDRY LOCATIONS. HAVE LEFT CONDITIONS VFR AFTER 12Z BUT COULD BE LINGERING TSRA WITH ADDITIONAL TSRA CHANCES IN AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...LASHLEY SYNOPSIS...JT SHORT TERM...JAL LONG TERM...T AVIATION...JAL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 11, 4:40 AM EDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT SUN MAY 11 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 440 AM EDT SUN MAY 11 2014 /340 AM CDT SUN MAY 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY EVENING...BEST CHANCES TUESDAY AFTERNOON WHEN A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 11, 7:12 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 11 2014
OHZ024-025-112345-
ALLEN OH-VAN WERT OH-
712 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHEASTERN VAN WERT
COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCERVILLE...OR 8 MILES SOUTH OF
DELPHOS...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT SHAWNEE...
LIMA...
ELIDA...
KEMP AND HUME...
KEMP...
ROUSCULP...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 138.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
4069 8422 4068 8444 4073 8444 4073 8449
4078 8449 4088 8388 4065 8387
TIME...MOT...LOC 2312Z 252DEG 15KT 4073 8428
BENTLEYLocal storm report, May 11, 9:01 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.90W
05/11/2014 LA PORTE IN LAW ENFORCEMENT
REPORTS OF A FEW TREES DOWN IN MICHIGAN CITY AND NEAR
WESTVILLE AROUND COUNTY LINE RD. AND SNIDER RD. NUMEROUS
POWER OUTAGES IN MICHIGAN CITY AND LAPORTE.
&&
LASHLEYSpecial weather statement, May 11, 9:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT SUN MAY 11 2014
INZ023>027-032>034-120215-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
924 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...GRANT...
SOUTHERN WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR SWAYZEE...OR 12 MILES
SOUTHWEST OF MARION...TO NEAR MUNCIE MOVING NORTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIRMOUNT...
MARION AND GAS CITY...
UPLAND...
HARTFORD CITY...
DUNKIRK...
SWAYZEE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4039 8522 4040 8587 4058 8586 4059 8605
4083 8569 4080 8549 4069 8510 4057 8480
4032 8480 4032 8521
TIME...MOT...LOC 0123Z 235DEG 29KT 4047 8586
SLLLocal storm report, May 11, 9:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HEAVY RAIN 5 ESE LIMA 40.71N 84.02W
05/11/2014 M2.26 INCH ALLEN OH ASOS
RAINFALL TOTAL SINCE 5 PM.
&&
BENTLEYLocal storm report, May 11, 9:38 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N 86.91W
05/11/2014 M61 MPH LMZ046 IN C-MAN STATION
MICHIGAN CITY C-MAN STATION
&&
LASHLEYSpecial weather statement, May 11, 10:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT SUN MAY 11 2014
INZ020-022-120245-
CASS IN-WHITE IN-
1021 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITE AND WESTERN CASS
COUNTIES...
AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ROYAL CENTER...
IDAVILLE AND BELL CENTER...
BURNETTSVILLE...
GEORGETOWN...LAKE CICOTT AND CLYMERS...
LUCERNE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 187 AND 190.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4086 8674 4089 8639 4070 8638 4070 8653
4075 8653 4075 8675 4072 8677 4068 8677
4068 8678 4060 8678 4059 8707
TIME...MOT...LOC 0222Z 268DEG 33KT 4073 8673
SLLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 50 min |
| May 11, 8:49 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 26 min |
| May 11, 9:24 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay | 51 min |
| May 11, 10:21 PM EDT | Special Weather Statement | IWX | White | 24 min |
| May 11, 10:45 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 3 hr |
| May 11, 10:49 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 56 min |
| May 11, 11:24 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 36 min |
| May 11, 11:59 PM EDT | Special Weather Statement | IWX | Grant, Huntington | 31 min |
| May 12, 12:29 AM EDT | Special Weather Statement | IWX | Blackford, Wells | 31 min |
| May 12, 12:54 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 36 min |
| May 12, 1:26 AM EDT | Special Weather Statement | IWX | Adams | 34 min |
| May 12, 1:31 AM EDT | Areal Flood Advisory | IWX | Adams, Allen | 3 hr |
| May 12, 5:16 AM EDT | Special Weather Statement | IWX | Wells | 29 min |
| May 12, 6:13 AM EDT | Special Weather Statement | IWX | DeKalb | 32 min |
| May 12, 10:23 AM EDT | Small Craft Advisory | IWX | 11 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.